Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
 
Author index
To appear
 
Other MSP journals
The “good” Boussinesq equation: long-time asymptotics

Christophe Charlier, Jonatan Lenells and Deng-Shan Wang

Vol. 16 (2023), No. 6, 1351–1388
Abstract

We consider the initial-value problem for the “good” Boussinesq equation on the line. Using inverse scattering techniques, the solution can be expressed in terms of the solution of a 3 × 3-matrix Riemann–Hilbert problem. We establish formulas for the long-time asymptotics of the solution by performing a Deift–Zhou steepest descent analysis of a regularized version of this Riemann–Hilbert problem. Our results are valid for generic solitonless Schwartz class solutions whose space-average remains bounded as t .

Keywords
asymptotics, Boussinesq equation, Riemann–Hilbert problem, inverse scattering transform, initial value problem
Mathematical Subject Classification
Primary: 34E05, 35G25, 35Q15, 37K15, 76B15
Milestones
Received: 19 June 2020
Revised: 2 November 2021
Accepted: 20 December 2021
Published: 23 August 2023
Authors
Christophe Charlier
Department of Mathematics
KTH Royal Institute of Technology
Stockholm
Sweden
Jonatan Lenells
Department of Mathematics
KTH Royal Institute of Technology
Stockholm
Sweden
Deng-Shan Wang
Laboratory of Mathematics and Complex Systems
School of Mathematical Sciences
Beijing Normal University
Beijing
China

Open Access made possible by participating institutions via Subscribe to Open.